# SDR 2018FA0000468

- Difficulty date: August 9, 2018
- Submitted: October 30, 2018
- Operation: General aviation
- Aircraft: N713NG
- Make and model: Bell 429
- Aircraft serial: 57219
- Engine: Pwc PW207D
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Coked
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE POWER ASSURANCE CHECK A 15 DEGREE DROP IN MGT MARGIN TREND WAS NOTED.  REPEATED PERFORMANCE RECOVERY WASHES PROVIDED ONLY A VERY SLIGHT INCREASE IN MARGIN.  BORESCOPE INSPECTION OF COMPRESSOR SECTION REVEALED A BUILDUP OF COOKED ON OIL ON IMPELLER AND IN DIFFUSER TUBES.  THE INLET BARRIER FILTER REQUIRES A 400 HOUR 12 MONTH CLEANING, INSPECTION AND REOILING.  THIS OIL IS DRAWN INTO THE COMPRESSOR AND OVER TIME DUE TO THE HEAT, COATS THE SURFACES THUS REDUCING COMPRESSOR EFFICIENCY.  COMPRESSOR WASH IS NOT SUFFICIENT TO REMOVE COATING, ONLY DISASSEMBLY OF THE COMPRESSOR AND MECHANICAL REMOVAL OF COATING PROVIDES A SOLUTION.  RECOMMENDATIONS TO PREVENT RECURRENCE ARE EITHER TO NOT INSTALL THE OPTIONAL INLET BARRIER FILTER KIT OR HAVE FILTER MANUFACTURER REDUCE THE REQUIRED AMOUNT OF OIL CALLED OUT IN THEIR MANUAL.
